Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Medford, OR
NWS Medford, OR issued this flash flood warning at Jul 27, 2025, 5:34 PM PDT for Siskiyou County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2025, 5:34 PM PDT (00:34 UTC)
- Expired
- Jul 27, 2025, 7:51 PM PDT
- In force
- 2 hr
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 77 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WGUS56 KMFR 280034
FFWMFR
CAC093-280345-
/O.NEW.KMFR.FF.W.0002.250728T0034Z-250728T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Medford OR
534 PM PDT Sun Jul 27 2025
The National Weather Service in Medford has issued a
* Flash Flood Warning for...
Eastern Siskiyou County in northern California...
* Until 845 PM PDT.
* At 534 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen with additional rain expected as thunderstorms
remain over the area. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, streets
and roads as well as other poor drainage and low-lying
areas.
* Some locations that will experience flash flooding include...
Bray. This includes Butte Creek and streams near Bray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4158 12201 4158 12204 4159 12207 4163 12207
4167 12204 4171 12200 4173 12192 4170 12190
4164 12194 4160 12198
FLASH FLOOD...RADAR INDICATED
$$
CC1 follow-up statement
339
WGUS76 KMFR 280251
FFSMFR
Flash Flood Statement
National Weather Service Medford OR
751 PM PDT Sun Jul 27 2025
CAC093-280301-
/O.CAN.KMFR.FF.W.0002.000000T0000Z-250728T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Siskiyou CA-
751 PM PDT Sun Jul 27 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN SISKIYOU COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4158 12201 4158 12204 4159 12207 4163 12207
4167 12204 4171 12200 4173 12192 4170 12190
4164 12194 4160 12198
$$
CCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:13 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 27, 4:13 PM PDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Medford OR
413 PM PDT Sun Jul 27 2025
.UPDATE...Updated Aviation Discussion.
&&
.AVIATION...28/00Z TAFs...Along the coast, LIFR/IFR is expected to
return to the coast south of Gold Beach around 04Z this evening,
with a broader area of IFR expected along most of the remainder of
the coast around 09Z, including North Bend, and spreading into the
Coquille and lower Umpqua valleys. This stratus will diminish rather
quickly late Monday morning, clearing to VFR.
Inland, skies are mainly VFR and will remain that way through the
TAF period. However, isolated to scattered thunderstorms this
afternoon and evening, mainly from the Southern Oregon Cascades
eastward and across northern California. These could temporarily
lower ceilings and/or visibility, but the main risks with
thunderstorms will be gusty outflow wind gusts, cloud to ground
lightning and small hail. A similar scenario is expected for Monday
afternoon and evening, with the addition of a slight chance of
thunderstorms for Jackson and southeast Josephine counties.
&&
.PREV DISCUSSION... /Issued 323 PM PDT Sun Jul 27 2025/
DISCUSSION...Anecdotally, the climatology of our region tends to
favor active periods of weather to alternate with quieter periods.
But, in the current case, last week's weather produced near daily
thunderstorm activity (mainly over northern California and south
central Oregon), and that looks to continue this week through at
least Friday. At this point, Wednesday and Thursday look to be the
most active days, with a potential for activity to continue
overnight on Wednesday night. Of course, the amount and location
of thunderstorms will show daily variation. A main driving force
is a persistent upper level trough in the Gulf of Alaska, with
additional developing waves rotating around the base of the trough
and tracking east- northeast across northern California.
With a trough offshore, a few convective showers have developed
early this afternoon over Lake and Modoc counties. Severe weather
is not likely today, but activity is expected to broaden across
northern California and south central Oregon this evening with the
SREF and GFS models in agreement on a focus from the
Siskiyou/Trinity County border area (south of the Scott Valley)
northeastward across central and northeast Siskiyou County into
southeast Klamath and southwest Lake counties.
With a new wave following a similar path, the overall area and
character of activity looks to be similar on Monday
afternoon/evening, but with the addition of a slight chance for
Jackson and southeast Josephine counties, and the focus shifted to
the Scott Valley into the vicinity of Yreka, and also northern
Klamath County near Crescent.
The next trough on Tuesday will be farther south, along the
California coast. Late day instability looks to be present into
southwest Oregon, but the swath of sufficient mid-level moisture
to produce thunderstorms looks to extend from Siskiyou County
across the Cascades and the east side. Thus, have limited the
slight chance mention of southwest Oregon storms to the Applegate
and central and southern portions of the Rogue Valley, from around
Medford southward.
The aforementioned trough will swing over our area Wednesday, with
a broader coverage of more numerous, and potentially more powerful
storms. An easterly steering flow could send thunderstorms into
southern Douglas, Curry, and southern Coos counties. But,
confidence is higher for a still very broad coverage of scattered
storms to the south and east of that area.
Confidence is increasing that the trough will remain in place over
our area Wednesday night with the potential for nocturnal
thunderstorms. Model differences become significant on Thursday
with disagreement on the extent to which the trough will shift
east-northeastward. Residual cloud cover may also limit the
convective potential. Considering the contingent of models that
indicate the west side will be on the back side of the trough by
Thursday, the probability will be higher for the east side on
Thursday afternoon/evening. With that said, a less progressive
solution would set us up for another round of widespread
thunderstorms.
The next trough is likely to finally kick its predecessor eastward
on Friday. A west-southwest flow aloft would favor instability on
the east side with a lesser degree of instability, lower risk of
severe storms.
Model differences increase further for next weekend with a near
even split between ensemble members favoring warming and drying
from a ridge, and those favoring a continuation of seasonable
temperatures and east side focused late day thunderstorms.
MARINE...Updated 200 PM PDT Sunday, July 27, 2025...Sub- advisory
north winds and low seas of 5 ft or less, will persist into
Tuesday morning with nightly stratus and fog that will last at
least into the morning hours each day. Winds and seas may trend
slightly higher Tuesday through Thursday, especially south of Cape
Blanco. -DW
FIRE WEATHER...Updated 100 PM PDT Sunday, July 27, 2025...
Temperatures, humidities, and breezy afternoon winds will all remain
near seasonable levels this week, so the main fire weather concern
will be daily thunderstorm chances. We'll be in a relative lull in
terms of thunderstorm coverage today and Monday, though will
slightly more coverage today compare to yesterday and what's
expected Monday. Then, from Tuesday onward, we expect a heightened
level of thunderstorm activity through at least Thursday. This will
likely include areas west of the Cascades at some point along with a
nocturnal threat, both of which look most likely Wednesday/Wednesday
night.
For today, a Red Flag Warning is in effect for portions of FWZs
280/281/284/624/625, mainly from the Scott Valley eastward to the
Medicine Lake area then northward into Klamath/Lake Counties. This
will be the focus of scattered thunderstorms for today, with
isolated storms expected across the Modoc, and maybe even as far
west as the Cascades and Rogue Valley (10-20% chance) this
afternoon/evening. Guidance holds steady with isolated thunderstorms
anticipated on Monday, focused over western Siskiyou County, up
along the Cascades and across northern Klamath and eastern Lake
Counties. There are some signals pointing to more scattered coverage
over portions of FWZ 280 and far northern 624. Have decided to just
headline this in the Fire Weather Planning Forecast to continue the
message of a relative lull in thunderstorm activity compared to
Tuesday-Thursday.
For the upcoming week, attention remains focused on another trough
that swings into central California and turns the flow southerly as
it tracks northward into eastern OR/western ID. This pattern will
maintain daily thunderstorm chances through at least Thursday, if
not into Friday. Confidence is highest for areas east of the
Cascades and across northern California to see at least scattered
coverage during this pattern, but the more challenging aspect is how
far west will storms make it, and will there be any overnight
(nocturnal) thunderstorm potential this week. For now, the forecast
supports increased thunderstorm activity for East Side/norCal
beginning on Tuesday. We've moved forward with a Fire Weather Watch
for FWZs 623 (eastern portion in Klamath County), 624/625/285 and
the northern portion of zone 284. Uncertainty increases the farther
west you go, so despite FWZ 280 being a typical thunderstorm hot
spot, we've left that zone out of the watch for now.
Areal coverage of storms looks greatest on Wednesday with this day
seeing the best potential for storms west of the Cascades. Current
forecast maintains similar conditions on Thursday, and is even
hinting at some nocturnal potential for the West Side Wednesday
night into Thursday morning. While guidance looks similar for
Thursday, there is some uncertainty on how much thunderstorm
coverage will materialize due to any lingering cloud cover from
overnight activity. We'll be trying to hone in on these details over
the coming shifts, and be prepared for additional Fire Weather
Watches this week.
By Friday, activity should trend less, however, guidance shows
additional shortwaves moving through in a westerly flow pattern.
This would result in decreasing chances of storms west of the
Cascades while maintaining thunderstorm chances east of the Cascades
and across northern California. On the other hand, temperatures will
remain near seasonal norms, if not a few degrees below over the
upcoming weekend. /BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 11 PM PDT this evening for ORZ624-625.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for ORZ623>625.
CA...Red Flag Warning until 11 PM PDT this evening for CAZ280-281-
284.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for CAZ284-285.
PACIFIC COASTAL WATERS...None.
&&In the hours before
Special weather statement, Jul 27, 4:10 PM PDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Medford OR
410 PM PDT Sun Jul 27 2025
CAZ083-084-272345-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-
410 PM PDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of eastern Siskiyou
County through 445 PM PDT...
At 410 PM PDT, Doppler radar was tracking a strong thunderstorm near
Bray, or 24 miles northeast of Mount Shasta, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deer Mountain Snow Park and Bray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 12206 4156 12217 4173 12204 4167 12176
TIME...MOT...LOC 2310Z 218DEG 7KT 4161 12203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MASSpecial weather statement, Jul 27, 4:44 PM PDT, 50 minutes before
Special Weather Statement
National Weather Service Medford OR
444 PM PDT Sun Jul 27 2025
CAZ083-084-280015-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-
444 PM PDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of northeastern
Siskiyou County through 515 PM PDT...
At 444 PM PDT, Doppler radar was tracking a strong thunderstorm over
Bray, or 29 miles northeast of Mount Shasta, moving northeast at 5
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Hebron and Bray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4154 12204 4157 12212 4181 12206 4169 12179
TIME...MOT...LOC 2344Z 217DEG 6KT 4167 12199
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MASSpecial weather statement, Jul 27, 5:08 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Medford OR
508 PM PDT Sun Jul 27 2025
CAZ081-280045-
Central Siskiyou County CA-
508 PM PDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of central Siskiyou
County through 545 PM PDT...
At 508 PM PDT, Doppler radar was tracking a strong thunderstorm over
Gazelle, or 14 miles southeast of Yreka, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Weed, Edgewood, Gazelle, and Grenada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4143 12239 4142 12250 4165 12265 4166 12236
TIME...MOT...LOC 0008Z 172DEG 12KT 4154 12249
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MASSpecial weather statement, Jul 27, 5:22 PM PDT, 12 minutes before
Special Weather Statement
National Weather Service Medford OR
522 PM PDT Sun Jul 27 2025
CAZ083>085-280100-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-Modoc County CA-
522 PM PDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of eastern Siskiyou and
northwestern Modoc Counties through 600 PM PDT...
At 522 PM PDT, Doppler radar was tracking a strong thunderstorm near
Newell, or 34 miles southeast of Klamath Falls, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tulelake, Lava Beds National Monument, and Newell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4170 12142 4169 12152 4198 12152 4191 12117
TIME...MOT...LOC 0022Z 215DEG 13KT 4182 12139
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:08 PM PDT | Special Weather Statement | MFR | Siskiyou | 37 min |
| Jul 27, 5:09 PM PDT | Areal Flood Advisory | MFR | Siskiyou | 25 min |
| Jul 27, 5:10 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 35 min |
| Jul 28, 12:59 PM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 48 hr |
| Jul 28, 12:59 PM PDT | Red Flag Warning | MFR | Modoc | 34 hr |
| Jul 28, 4:57 PM PDT | Special Weather Statement | MFR | Siskiyou | 48 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.